Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe abdominal pain, gastric and bloating while treating sinus infection?

Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 17883 Questions

default
Posted on Wed, 24 Aug 2016 in Digestion and Bowels
Question: I have had a sinus infection since the 17th of last month. On this last Friday I went to a waterpark and began feeling I guess gassy or bloated. Throughout the weekend it turned in to more of a clenching pain in my stomach. The pain tends to dissipate if I don't drink or eat anything at all. When I do eat or drink anything it is in very small portions because I immediately get nauseous and the clenching pain comes back. Last night I became very disoriented and dizzy, it felt like I was drunk or drugged. I also had it this morning for about 3 hours. I have also been feeling very weak. The longer I have the stomach pains it tends to be worse in my right side, directly below my ribcage and I also have this very painful sensation below my sternum. I napped in my car earlier and now my lower back has started clenching up, I assume because I am tense. Any ideas?
doctor
Answered by Dr. T Chandrakant 5 hours later
Brief Answer:
Clinical evaluation and investigations to get a proper diagnosis and Rx

Detailed Answer:
Hi.
Thanks for your query and an elucidate history.
Read the history fully and understood your concerns.
My thoughts after correlating the history that you have provided.
The sinus infection could have been a viral infection and one can get the gastrointestinal symptoms due to the same.
Feeling gassy, bloated, clenching pain in abdomen and later feeling dizzy and disoriented associated symptoms indicate that you have gastroenteritis or a stomach bug as they say.
Symptomatic treatment like pepto bismol, Phayzime may help a bit as you are taking. Aleve is Naproxen and can increase the acidity and GI upset that you have. Hence better to avoid.
The pains in the right side under the rib cage and below the sternum indicate that a PPI like Omeprazole and antacid should help you get a relief.
Disorientation, dizziness and feeling like drugged or drunk can be due to the medical condition that you have.

Considering all the symptoms, I would advise you the following:
- Consult a Doctor for clinical evaluation, examination of vitals and in general; relevant investigations to get the symptomatic prescription based treatment a you are sick since 17th of last month.
- To get the correct treatment for all the symptoms.
- To avoid the medicines that can increase the stomach problems. Please discuss this with your Doctor to get stomach friendly painkillers for the backache.
- Maintain hydration and electrolyte balance./
- Further treatment as per the reports and clinical evaluation.
- If required upper GI Endoscopy and Ultrasound may be required if you do not get symptomatic relief.

I hope this answers your query and helps you to get a proper diagnosis and treatment.
Please feel free to ask for further relevant queries if you feel that there is a gap of communication.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Omeprazole

doctor1 MD

I have burped over 300 times today. have had this mildly for a couple of mos. since taking fosamax. just started statin for high cholesteol 2 days...

doctor1 MD

Doc what is belpasy? i get belpasy at 23 dec 2011 in left face. What should i do for treatment? My left eye can t close, my left mouth can t close...

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...